Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Wavelets Based on Orthogonal Polynomials


Authors: Bernd Fischer and Jürgen Prestin
Journal: Math. Comp. 66 (1997), 1593-1618
MSC (1991): Primary 42C05, 65D05
DOI: https://doi.org/10.1090/S0025-5718-97-00876-4
MathSciNet review: 1423073
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a unified approach for the construction of polynomial wavelets. Our main tool is orthogonal polynomials. With the help of their properties we devise schemes for the construction of time localized polynomial bases on bounded and unbounded subsets of the real line. Several examples illustrate the new approach.


References [Enhancements On Off] (What's this?)

  • 1. T. S. Chihara, An introduction to orthogonal polynomials, Gordon and Breach, New York, London, Paris, 1978. MR 58:1979
  • 2. C.K. Chui and H.N. Maskar, On trigonometric wavelets, Constr. Approx. 9 (1993), 167-190. MR 94c:42002
  • 3. P. J. Davis, Interpolation & approximation, Blaisdell, Waltham, Massachusetts, 1963. MR 28:393
  • 4. B. Fischer, Polynomial based iteration methods for symmetric linear systems, Wiley-Teubner, Chichester, 1996.
  • 5. G. Gasper, Banach algebras for Jacobi series and positivity of a kernel, Ann. of Math. 95 (1972), 261-280. MR 46:9634
  • 6. T. Kilgore and J. Prestin, Polynomial wavelets on the interval, Constr. Approx. 12 (1996), 95-110. MR 97b:41003
  • 7. G. Plonka, K. Selig, and M. Tasche, On the construction of wavelets on a bounded interval, Adv. Comp. Math. 4 (1995), 357-388. MR 96m:42057
  • 8. G. Szegö, Orthogonal polynomials, revised ed., AMS Colloquium Publications XXIII, American Mathematical Society, New York, 1959. MR 21:5029
  • 9. M. Tasche, Fast algorithms for discrete Chebyshev - Vandermonde transforms and applications, Numer. Alg. 5 (1993), 453-464. CMP 94:07
  • 10. -, Polynomial wavelets on $[-1,1]$, Approximation Theory, Wavelets and Applications (Dordrecht) (S. P. Singh, ed.), Kluwer Academic Publ., 1995, pp. 497-512. MR 96c:42073

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 42C05, 65D05

Retrieve articles in all journals with MSC (1991): 42C05, 65D05


Additional Information

Bernd Fischer
Affiliation: Institut für Mathematik, Medizinische Universität zu Lübeck, D – 23560 Lübeck, Germany
Email: fischer@informatik.mu-luebeck.de

Jürgen Prestin
Affiliation: Fachbereich Mathematik, Universität Rostock, D – 18051 Rostock, Germany
Email: prestin@mathematik.uni-rostock.d400.de

DOI: https://doi.org/10.1090/S0025-5718-97-00876-4
Keywords: Orthogonal polynomials, polynomial wavelets, multiresolution analysis, kernel polynomials
Received by editor(s): January 24, 1996
Received by editor(s) in revised form: July 8, 1996
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society